Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey all,

So I need some advise from you ladies. My story I'll try to keep brief.. but I never had acne or oily skin until I lasted about two months on Lutera birth control. So since coming off of this pill ( a little over 7 months ago) my acne on my face has gotten better..but I credit this to using Tazorac gel and bp. I also took a round of minocyclin 100mgs for 4 months. So mainly face wise I'm dealing with insanley oily skin and pores that keep clogging on my cheeks and jawline.

Now my bigger issue is that the acne has transitioned to my body for months. Literally like a curtain from my shoulder blades down to my friggin bum (sorry tmi). Its like my skin from head to toe is super oily all the time. It sucks because obviously I can't wear cute clothing ect.

Now I am considering at this point going back on a different birth control since I do deal with other pcos symptoms but I am afraid of things getting worse of course. I have taken lo loestrin in the past (for three months) and I never broke out and felt amazing. But that was before I had acne so idk if it would create more acne now since the progestin typically breaks people out. Also I took spiro 25mgs for three days and broke out in cystic acne so I'm guessing yasmin/yaz would do the same to me. What do you all think? Thanks again!

Link to comment
Share on other sites

Jawline and body acne sounds hormonal- I don't know when you quit the Pill.

You can ask your doc about Spiranolactone.

Really making sure you wash your back after you rinse your hair conditioner is important, if you don't already. Soap scum can really make body acne worse, too, so use a body wash medicated for acne. I like Proactiv Deep Cleanser, but I'm sure there are others. You can wash your back with a BPO bar like Panoxyl (in 5% or 10%)

And you can always try another couple rounds of the Minocycline.

Edited by ZhenZhu
Link to comment
Share on other sites

Jawline and body acne sounds hormonal- I don't know when you quit the Pill.

You can ask your doc about Spiranolactone.

Really making sure you wash your back after you rinse your hair conditioner is important, if you don't already. Soap scum can really make body acne worse, too, so use a body wash medicated for acne. I like Proactiv Deep Cleanser, but I'm sure there are others. You can wash your back with a BPO bar like Panoxyl (in 5% or 10%)

And you can always try another couple rounds of the Minocycline.

Hey there thanks for the response. I've been off of bc for a little over 7 months. Very painfully and slowly my face is less and less congested but my body acne is not fun either. I know it is hormonal as I didn't have acne until about a week or so into this pill. I've been using salycilic acid in my shoulders but really the area is a lot to cover. I actually did try spiro for three days and had a cyst pop up and I've never gotten one of those in my life! I haven't had another one since either. I'm just really considering birthcontrol to reduce the oily/clogged up skin. Also like to add that I don't get inflamatory acne much after mino but it does stain my gums blue. Edited by Krissy990
Link to comment
Share on other sites

Some people break out on Spiro to start, then clear up. (I never did, and I'm that girl that if I look at the wrong ingredient I get a pimple.) I understand giving up.

If you haven't had a blood test (thyroid panel and vitamin D especially,) your GP can order one and figure out what's up with the hormones exactly.

You can supplement vitamin D or B vitamins and notice a little reduction in oil, and vitamin A serum at night, but it won't fix the underlying hormone issue and tackling that end first would make the vitamins even more effective.

If BCP is what gets you through, by all means take it. It may not work forever, though (but what really does with our body chemistry changing with every stage of life?)

Edited by ZhenZhu
Link to comment
Share on other sites

Yeah honestly I know I didn't give spiro a fair shot but it really freaked me out. At such a low dose of 25 mg for three days already cystic acne. I was afraid of continueing further because of that. Mind you at the time I was not on mino so yeah. But I'm really unsure as to whether I should consider bc of not because I've never actually used it to clear my skin. So I'm not even sure where to begin lol. Id like to note though I've been supplementing dong quai and licorice/peonny root for about 4 or 5 months and I'm guessing the estrogenic effects of both have been helping keep my cycle regular (which I've never had before). And unfortunatly I am uninsured still so no hormone panals for me :(.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×